Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 146, NWS Morristown, TN

July 25, 2007Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 3:45 PM CDT for Marion County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:45 PM CDT (20:45 UTC)
Expired
Jul 25, 2007, 4:45 PM CDT
In force
60 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 25, 2:18 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 PM EDT WED JUL 25 2007

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH...
SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF
SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE
LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES
(SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON
DUE TO CLOUDS AND RAIN.

POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM
FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE
POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT.

ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN
...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY
THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS
SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW.

FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL
IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT
ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH
SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN
AREAS...AND A MOS BLEND FOR MIN TEMPS.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT
INTO AREA FRIDAY NIGHT AND SATURDAY.  WILL KEEP CHANCE POPS FOR BOTH
PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE
AND LIFT IS EXPECTED.  UPPER LOW LINGERS ON SUNDAY.  WILL KEEP
CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN
ZONES.  UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH
WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST
MOISTURE IS AVAILABLE.   STAYED NEAR MOS/HPC FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  86  69  90  69 /  30  50  40  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  84  67  87  67 /  40  60  40  40  30
OAK RIDGE, TN                       66  85  66  88  67 /  40  60  40  40  30
TRI CITIES AIRPORT, TN              62  81  63  84  63 /  50  60  40  50  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/GH
Hazardous weather outlook, Jul 25, 6:00 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 AM EDT WED JUL 25 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED.
SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 25, 2:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     DANDRIDGE               36.02N 83.42W
07/25/2007                   JEFFERSON          TN   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
            REPORTED BY SHERIFFS OFFICE.

&&

MEP
Local storm report, Jul 25, 2:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             PIKEVILLE               35.61N 85.20W
07/25/2007  E1.00 INCH       BLEDSOE            TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
            SHERIFFS OFFICE.

&&

MEP
Local storm report, Jul 25, 3:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             NEWPORT                 35.96N 83.19W
07/25/2007  E0.75 INCH       COCKE              TN   AMATEUR RADIO

            PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
            SPOTTER.

&&

MEP
Local storm report, Jul 25, 3:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     SPRING CITY             35.69N 84.86W
07/25/2007                   RHEA               TN   LAW ENFORCEMENT

            FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
            SHERIFFS OFFICE.

0400 PM     TSTM WND DMG     DAYTON                  35.49N 85.01W
07/25/2007                   RHEA               TN   LAW ENFORCEMENT

            TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
            SHERIFFS OFFICE.

0403 PM     TSTM WND DMG     PIKEVILLE               35.61N 85.20W
07/25/2007                   BLEDSOE            TN   LAW ENFORCEMENT

            FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
            SHERIFFS OFFICE.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:32 PM CDTSevere Thunderstorm WarningMRXBledsoe, Rhea43 min
Jul 25, 2:00 PM CDTSevere Thunderstorm WarningMRXJefferson60 min
Jul 25, 2:28 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea62 min
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningMRXCocke53 min
Jul 25, 2:51 PM CDTSevere Thunderstorm WarningMRXSequatchie54 min
Jul 25, 3:31 PM CDTSevere Thunderstorm WarningMRXHamilton59 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningMRXBradley57 min
Jul 25, 4:19 PM CDTSevere Thunderstorm WarningMRXMonroe56 min
Jul 25, 5:22 PM CDTSevere Thunderstorm WarningMRXPolk53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.